Alert archive / New York / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 82, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 14, 2005, 10:24 AM EDT for Hamilton County, Herkimer County, New York. It was in force for 76 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2005, 10:24 AM EDT (14:24 UTC)
- Expired
- Jul 14, 2005, 11:40 AM EDT
- In force
- 76 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
Counties Hamilton County, NY, Herkimer County, NY
The radar
The Ft Drum radar (KTYX), 68 km from the middle of the area, began a volume at 14:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 10:40 AM EDT | TSTM WND DMG | Old Forge, NY | TREES DOWN ACROSS PEACHTREE ROAD. |
| Jul 14, 10:40 AM EDT | TSTM WND DMG | Old Forge, NY | TREES DOWN, PEACH TREE ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 2.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 278 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 141424 SVRALY NYC041-043-141530- /O.NEW.KALY.SV.W.0082.050714T1424Z-050714T1530Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 1024 AM EDT THU JUL 14 2005 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HAMILTON COUNTY IN EASTERN NEW YORK HERKIMER COUNTY IN EASTERN NEW YORK * UNTIL 1130 AM EDT * AT 1023 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTH OF BIG MOOSE TO 11 MILES SOUTHWEST OF MCKEEVER...OR ALONG A LINE EXTENDING FROM 17 MILES NORTH OF OLD FORGE TO 13 MILES NORTHWEST OF HINCKLEY...AND MOVING EAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... MCKEEVER AND BIG MOOSE BY 1030 AM EDT NICKS LAKE CAMPGROUND AND OLD FORGE BY 1035 AM EDT ALGER ISLAND PUBLIC CAMPGROUND BY 1045 AM EDT EAGLE BAY BY 1050 AM EDT INLET BY 1055 AM EDT LIMEKILN LAKE CAMPGROUND AND BROWN TRACT POND CAMPGROUND BY 1100 AM EDT LAT...LON 4401 7492 4341 7542 4342 7469 4402 7419 $$ TAW
2 follow-up statements
000 WWUS51 KALY 141505 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1104 AM EDT THU JUL 14 2005 NYC041-043-141530- /O.CON.KALY.SV.W.0082.000000T0000Z-050714T1530Z/ HAMILTON NY-HERKIMER NY- 1104 AM EDT THU JUL 14 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1130 AM EDT FOR CENTRAL HERKIMER AND HAMILTON COUNTIES... AT 1102 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM QUAKER BEACH TO ATWELL...OR ALONG A LINE EXTENDING FROM 21 MILES NORTHEAST OF OLD FORGE TO 11 MILES NORTHEAST OF HINCKLEY...MOVING EAST AT 20 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... WOODS...HASBROUCKS...EIGHTH LAKE CAMPGROUND AND RAQUETTE LAKE BY 1110 AM EDT FORKED LAKE PUBLIC CAMPGROUND...SAGAMORE LAKE...SAGAMORE AND HERKIMER LANDING BY 1120 AM EDT KAMP KILL KARE AND CASWELL LAKE BY 1125 AM EDT A REPORT OF DOWNED TREES CAME IN FROM OLD FORGE LAW ENFORCEMENT AT 1040 AM. THIS LINE OF STORMS HAS A HISTORY OF PRODUCING DAMAGING WINDS. LAT...LON 4400 7473 4346 7511 4340 7461 4402 7419 $$ TAW
000 WWUS51 KALY 141540 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1138 AM EDT THU JUL 14 2005 NYC041-043-141548- /O.EXP.KALY.SV.W.0082.000000T0000Z-050714T1530Z/ HAMILTON NY-HERKIMER NY- 1138 AM EDT THU JUL 14 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HERKIMER AND HAMILTON COUNTIES EXPIRED AT 1130 AM EDT... THE LINE OF THUNDERSTORMS HAS MOVED EAST INTO ESSEX AND WARREN COUNTIES. LAT...LON 4400 7473 4346 7511 4340 7461 4402 7419 $$ TAW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:32 AM EDT, 7 hours 52 minutes earlier.
Area forecast discussion, Jul 14, 2:32 AM EDT, 7 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 232 AM EDT THU JUL 14 2005 .SYNOPSIS...A CDFNT ACROSS S ONTARIO FM JUST N OF LK ONTARIO TO THE OTTAWA VALLEY WILL SAG SLOWLY AND SLIGHTLY SOUTH TODAY. WEAK HIGH PRESSURE MOVES ACROSS SOUTHERN ONTARIO AND QUEBEC FRIDAY AND FRIDAY NIGHT NIGHT WASHING OUT FOR THE WEEKEND. MEANWHILE TROPICAL MOISTURE WITH REMNANTS OF DENNIS REMAIN ON OUR DOORSTEP ACROSS MIDWEST AND MID ATLANTIC STATES INTO SUNDAY...WHEN IT IS FINALLY SHOVED OFF THE COAST. FOR THE NEXT 8 DAYS THICKNESS VALUES REMAIN ABOVE 570 AND OFTEN ABOUT 576. MDLS ARE IN AGREEMENT WITH GENERAL FRONTAL/THERMAL AND PRESSURE SYSTEM MOVEMENT...GFS/NAM DIVERGE IN MAJOR WAYS ACRS FCA IN RH FIELDS BYND TNGT. && .SHORT TERM (TODAY THROUGH SATURDAY)...RATHER COMPLEX SYSTEM OF BOUNDARYS ABOUT THE REGION ATTM ACTING TO FOCUS CONVECTION TO OUR WEST AND NORTHWEST. CDFNT BCMG WMFNT ALONG LN FM NR YQB-YUL-YOW TO SFC LOW IN UPPER OTTAWA VALLEY. CDFNT FM CANADIAN SIDE OF ST LAWRENCE VLY TO LK ONTARIO BACK INTO MICHIGAN. MEANWHILE REMNANTS OF DENNIS REMAIN PARKED IN OHIO VLY AND CENTERED NR CINCINNATI. TWO CONVECTIVE CLUSTERS PARTICULARLY ACTIVE...ONE OVER LK ONTARIO THE OTHERS FM OTTAWA VY TO ST LAWRENCE VLY. MEANWHILE FURTHER EAST OLD BACKDOOR CDFNT IS STALLED OUT FM WEST ADIRONDACKS TO NR ELM TO UNV. EAST OF IT HAVE SURFACE RIDGE POKING INTO MUCH OF FCA AND MARINE LAYER. MOST AREAS IN FCA CLEAR BUT LOW LEVEL STRATUS AND FOG FORMING IN PLACES. NEXT FEW HRS MAIN CONCERN IS EVOLUTION OF CONVECTIVE COMPLEX TO NW. HWVR LATE HOUR AND DIM CAPES AND MINIMAL DYNAMICS SHOULD KEEP IT BLW SEVERE. BY MORNING BESIDES THE STRAY OUTFLOW BOUNDARYS WE SHOULD HAVE THE MAIN CDFNT FM OTTAWA VALLEY TO N SHORES OF E GREAT LAKES WHERE IT WILL LINGER MUCH OF THE DAY...AND THE PREFRONTAL TROF (OLD BACKDOOR) IN CRNTL NY. THE DEEPENING QUEBEC 500 HPA TROF AND THE BUILDING MID LEVEL HIGH OVER THE UPPER GRTLKS AND A WEAK SHRT WV WILL DRIVE THESE BOUNDARYS INTO THE FCA WITH AREAS OF SHRA AND TSRA BCMG MORE ORGANIZED DURING THE AFTN. SHOULD RESULT IN ISOLD SVR...AS PER SPS DISC. TONIGHT INTO FRIDAY LACKING THERMAL SUPPORT THEY WILL DISSIPATE. WHILE THERE IS LITTLE DIFFERENCE IN THE GFS OR NAMS 500 HPA BUILDING RIDGE FM GRTLKS TO MID ATLC FRI AND FRI NT...THE NAM/GEM/UKMET DRYS AMAS OUT HOLDING TROPICAL MOISTURE/DENNIS REMAINS TO OUR SOUTH...AND SUGGEST MUCH LESS CLOUDINESS FRI INTO SAT NT THAN GFS. GFS 500 HPA RIDGE ISNT AS STRONG AND BREAKS DOWN SOONER FRI NT. SO THE MJR FCST ISSUE WILL BE AMOUNT OF CLDS/SUN AND THREAT LVL FOR -SHRA/TSRA FRI/SAT. AT THIS POINT THE GFS IS THE ODD MAN OUT...AND GIVEN THAT THE REMAINS OF DENNIS HAVE SEEN CONTENT TO SIT NEAR CINCINNATI...THERES NO DYNAMIC REASON TO SUGGEST THEY WILL SUDDENLY SURGE EAST FRIDAY OR SATURDAY. FORECAST WILL BE THE NAM/GEM SOLUTION FRI AND SAT IN TERMS OF CLOUDS. LATE SAT NT AND BEYOND THEY ARE IN AGREEMENT WITH THE TROPICAL MOISTURE MORE CLOUDS AND A CHC OF TSRA SAT NT AND SUN. && .LONG TERM (SUNDAY THROUGH WEDNESDAY)...BY SUNDAY ALL MODELS BRING TROPICAL MOISTURE BACK INTO REGION WITH HUMID CONDITIONS. MEANWHILE BY SUNDAY NIGHT MID LEVEL RIDGE BUILDS ALL ALONG THE EASTERN SEABOARD. 1000-500 DM THICKNESS VALUES EXCEED 576 OVER MUCH OF E USA. SHOULD BE A HOT AND HUMID MONDAY. WEEK STARTS WITH BERMUDA HIGH FIRMLY ACROSS MUCH OF E USA AT ALL LEVELS WITH HEAT AND HUMIDITY AND SCT MAINLY AFTN AND EVENING TSRA. BY MID AND LATE IN THE WEEK 500 HPA FLOW BECOMES MORE ZONAL ACROSS N TIER OF USA...AN MAYBE A WEAK CDFNT WL BRING SOME LOWER RH/HUMIDITY. BUT OTHERWISE ITS JULY...WARM TO HOT...HUMID...SCATTERED AFTN AND EVNG TSRA INTO THE NEXT WEEK. SURE BEATS FEBRUARY. NO FURTHER CHANGES MADE BEYOND DAY 4. && .AVIATION...WIDESPREAD MVFR WITH A FEW AREAS OF IFR DUE TO MIST...FOG...AND LOW CEILINGS MAY BE EXPECTED IN THE PREDAWN HOURS. VISIBILITY WILL IMPROVE TO 5 MILES OR MORE BUT A BROKEN CLOUD BASE OF 2500 TO 3000 FT MSL WILL RESULT IN WIDESPREAD MVFR CONDITIONS OVER THE REGION WITH SOME IFR OVER MOUNTAIN REGIONS FROM THE CATSKILLS NORTH. THE CLOUDS WILL BECOME SCATTERED SOUTH OF ALBANY RESULTING IN MOSTLY VFR CONDITIONS OVER THE MID HUDSON REGION OF NEW YORK AND ADJACENT CONNECTICUT. WINDS WILL GENERALLY BE SOUTHERLY 4 TO 8 KNOTS. MVFR TO IFR MAY BE EXPECTED IN SHOWERS AND THUNDERSTORMS...ESPECIALLY IN THE AFTERNOON AND EVENING HOURS. && .HYDROLOGY...MAJOR RIVERS SUCH AS THE HUDSON...MOHAWK...AND HOUSATONIC WILL REMAIN AT LOW FLOWS. LOCALLY HEAVY RAINFALL THIS AFTERNOON AND EVENING WILL RESULT IN SHARP RISES TO NEAR BANKFULL ON SMALL STREAMS IN THE IMMEDIATE AREA AND SOME FLOODING OF POORLY DRAINED SECTIONS OF ROADS AND PARKING AREAS. THE RAINS WILL HAVE ONLY A SLIGHT EFFECT ON THE LARGER RIVERS. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. && SYNOPSIS/SHORT/TERM...SNYDER AVIATION/HYDROLOGY...KILPATRICK
Hazardous weather outlook, Jul 14, 7:50 AM EDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 750 AM EDT THU JUL 14 2005 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-151100- BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY- EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY- EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT- HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY- NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY- NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY- SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY- SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY- SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-WESTERN COLUMBIA NY- WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY- WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT- 750 AM EDT THU JUL 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. .DAY ONE...TODAY...THUNDERSTORMS WILL BE SCATTERED THIS MORNING ...BECOMING MORE NUMEROUS IN THE AFTERNOON AND EARLY EVENING. SOME STORMS MAY BECOME SEVERE ORGANIZING INTO LINES...AS WELL AS A FEW SUPERCELLS THIS AFTERNOON. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE THIS AFTERNOON INTO THIS EVENING FROM ANY SEVERE THUNDERSTORMS THAT DO DEVELOP. THE THUNDERSTORMS WILL MOVE TO THE EAST AT 25 TO 30 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY TO WEDNESDAY...SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY FROM LATE SATURDAY THROUGH WEDNESDAY. THEY ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED IN ALL COUNTIES THIS AFTERNOON OR EVENING. TAW
In the hours before
Special weather statement, Jul 14, 9:40 AM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 940 AM EDT THU JUL 14 2005 NYZ032-033-141445- ...A LINE OF STRONG THUNDERSTORMS MOVING INTO NORTHERN HERKIMER AND EXTREME NORTHWESTERN HAMILTON COUNTIES... AT 933 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 18 MILES NORTH OF BIG MOOSE TO 20 MILES WEST OF MCKEEVER...OR ALONG A LINE EXTENDING FROM 25 MILES NORTHWEST ...AND MOVING SOUTHEAST AT 15 MPH. THUNDERSTORMS WILL BE NEAR... LYON LAKE...BY 1000 AM STILLWATER RESERVOIR...BY 1015 AM... BIG MOOSE...MCKEEVER...BY 1030 AM OLD FORGE AND NICKS LAKE CAMPGROUND BY 1045 AM RAINFALL RATES MAY REACH AN INCH AN HOUR FROM THIS LINE OF THUNDERSTORMS. TAW
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 12:07 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 60 min |
| Jul 14, 3:08 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Herkimer | 67 min |
| Jul 14, 3:36 PM EDT | Flash Flood Warning | ALY | Fulton, Herkimer | 3 hr |
| Jul 14, 3:41 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga | 64 min |
| Jul 14, 4:13 PM EDT | Flash Flood Warning | ALY | Saratoga | 4 hr |
| Jul 14, 4:14 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 49 min |
| Jul 14, 4:17 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 58 min |
| Jul 14, 4:47 PM EDT | Severe Thunderstorm Warning | ALY | Schenectady | 58 min |
| Jul 14, 5:56 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Schoharie | 70 min |
Nearby
Severe Thunderstorm Warnings in New York, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.